Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 273, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2012, 5:32 PM EDT for Alamance County, North Carolina. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 5:32 PM EDT (21:32 UTC)
- Expired
- Jul 27, 2012, 6:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Alamance County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:35 PM EDT | TSTM WND DMG | 1 Nnw Elon College, NC | TREE DOWN |
| Jul 27, 5:37 PM EDT | TSTM WND DMG | 1 Wsw Glen Raven, NC | MULTIPLE TREES AND POWER LINES DOWN... TRANSFORMER DAMAGED |
| Jul 27, 5:50 PM EDT | TSTM WND DMG | 3 Nw Haw River, NC | TREE DOWN |
| Jul 27, 6:02 PM EDT | TSTM WND DMG | Mebane, NC | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:54 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
739 WUUS52 KRAH 272132 SVRRAH NCC001-272230- /O.NEW.KRAH.SV.W.0273.120727T2132Z-120727T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 532 PM EDT FRI JUL 27 2012 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 630 PM EDT * AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GLEN RAVEN...OR NEAR ELON...MOVING EAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HAW RIVER... PLEASANT GROVE... MEBANE... THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 140 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3625 7926 3602 7926 3602 7954 3620 7953 TIME...MOT...LOC 2131Z 263DEG 28KT 3612 7946 $$ BADGETT
1 follow-up statement
219
WWUS52 KRAH 272148
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT FRI JUL 27 2012
NCC001-272230-
/O.CON.KRAH.SV.W.0273.000000T0000Z-120727T2230Z/
ALAMANCE NC-
548 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN ALAMANCE COUNTY...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HAW
RIVER...OR NEAR GRAHAM...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GLEN RAVEN... HAW
RIVER... NORTH BURLINGTON... MEBANE.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 145 AND 154.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3607 7926 3602 7927 3602 7947 3622 7944
3624 7930 3625 7930 3625 7927 3625 7926
TIME...MOT...LOC 2147Z 279DEG 27KT 3608 7933
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:42 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 27, 3:42 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 342 PM EDT FRI JUL 27 2012 .SYNOPSIS... A COLD FRONT WILL PUSH EASTWARD TOWARDS THE AREA THIS AFTERNOON AND EVENING...CREATING A PERIOD OF UNSETTLED WEATHER. && .NEAR TERM /THROUGH SATURDAY NIGHT/... AS OF 220 PM... ...SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS THE NORTH UNTIL 10 PM... A HEAT ADVISORY CONTINUES FOR MUCH OF THE SOUTHEAST THIS AFTERNOON AS OBSERVED HEAT INDICES ARE COMING IN BETWEEN 105-110 DEGREES. AS OF 17Z CONVECTIVE TEMPERATURES ARE BEING MET ACROSS THE CWA AND THE DEVELOPMENT OF A CUMULUS FIELD HAS BEGUN...ESPECIALLY ACROSS THE NORTHWEST WHERE A GOOD BIT OF THE FOCUS FOR CONVECTION WILL BE THIS AFTERNOON. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE NORTHERN TIER OF THE CWA UNTIL 10 PM THIS EVENING. CURRENTLY AN MCV IS MATURING OVER EASTERN KENTUCKY AND WEST VIRGINIA ALONG A BOUNDARY STRETCHING SOUTHWESTWARD THROUGH EASTERN TENNESSEE. OUT AHEAD OF THIS BOUNDARY A SURFACE TROUGH HAS SET UP ACROSS THE PIEDMONT. WHILE WE DO HAVE ONE CELL CURRENTLY IN RANDOLPH COUNTY...MOST OF THE CONVECTION SHOULD HOLD OFF UNTIL CLOSER TO 21Z IN THE TRIAD. WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S AND DEWPOINTS LARGELY IN THE 70S...INSTABILITY WILL NOT BE A PROBLEM THIS AFTERNOON ANYWHERE. SHEAR IS LACKING HOWEVER AND THEREFORE THE PRE-ESTABLISHED BOUNDARIES WILL BE THE PRIMARY FORCING MECHANISM THIS AFTERNOON. WHILE THE OVERALL CONDITIONS FOR SEVERE ARE MUCH BETTER IN THE SOUTH AND EAST...AS FAR AS INSTABILITY GOES...BY THE TIME THE BOUNDARIES PUSH FAR ENOUGH EAST THE DAYTIME HEATING COULD BE GONE...LEAVING MOST CONVECTION SUB-SEVERE. THAT BEING SAID DCAPE IS ABOUT 1000 J/KG IN THE NORTHWEST AND CLOSER TO 1500 IN THE SOUTHEAST. A THETA-E DIFFERENCE AT 300 MB OF 30 DEGREES CELSIUS AT KGSO IS DECENT BUT NOT AS HIGH AS WE HAVE SEEN IN RECENT EVENTS. LOW LEVEL LAPSE RATES ARE STRONGEST IN THE EXTREME NORTH WHERE THE SEVERE THUNDERSTORM WATCH HAS BEEN POSTED. OTHERWISE EXPECT ISOLATED TO SCATTERED SUB-SEVERE CONVECTION IN MOST LOCATIONS THIS AFTERNOON. MAXIMUM TEMPERATURES WILL TOP OUT IN THE UPPER 90S. AS CONVECTION WINDS DOWN OVERNIGHT AND THE TROUGH MOVES THROUGH EXPECT WINDS IN THE TRIAD TO SHIFT TO A MORE NORTHERLY DIRECTION...ALTHOUGH REMAINING LIGHT. SOUTHEASTERN STATIONS WILL NOT SEE AS MUCH OF A WIND SHIFT IF AT ALL. LOWS IN THE LOW TO MID 70S. ON SATURDAY THE UPPER LEVEL TROUGH WILL MOVE EAST OVER THE AREA WITH LOW SURFACE PRESSURE OFF OF THE MID-ATLANTIC COASTLINE. HOW FAR EAST THESE FEATURES SHIFT WILL DETERMINE WHERE CONVECTION WILL BE MORE LIKELY TOMORROW AFTERNOON. AT LEAST THE EASTERN HALF OF THE CWA SHOULD HAVE A DECENT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON INTO THE EVENING WITH LESS OF A CHANCE TO THE NORTHWEST...BEHIND THE UPPER LEVEL TROUGH AXIS. A COOLING TREND WILL BEGIN ON SATURDAY WITH HIGHS ONLY REACHING THE MID-90S. DEWPOINTS WILL ALSO DROP A FEW DEGREES MAKING SATURDAY MUCH MORE COMFORTABLE THAN FRIDAY AS FAR AS HEAT INDICES GO. THEREFORE NO HEAT ADVISORY WILL BE ISSUED FOR SATURDAY AFTERNOON. LOWS SATURDAY NIGHT IN THE UPPER 60S NORTHWEST TO LOWER 70S SOUTHEAST. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 255 PM FRIDAY... SUNDAY:THE SIGNIFICANT SHORT WAVE TROUGH THAT WILL AMPLIFY ACROSS THE MIDDLE ATLANTIC STATES DURING THE LATTER NEAR TERM (DAY TWO) IS EXPECTED TO MOVE OFFSHORE AND LEAVE CENTRAL NORTH CAROLINA IN GENERALLY SUBSIDENT TO NEUTRAL DEEP LAYER VERTICAL MOTION ON SUNDAY. HOWEVER...THE LOW LEVEL FRONTAL ZONE FROM THE LOWER GREAT LAKES TO THE CENTRAL PLAINS THIS MORNING WILL BE VERY SLOW TO MOVE SOUTHEASTWARD AND WILL LIKELY STALL -- WITH ONE FRONTAL SEGMENT ORIENTED FROM SOUTHWEST TO NORTHEAST IN THE IMMEDIATE LEE OF THE SOUTHERN APPALACHIANS TO A WEAK WAVE OVER THE SOUTH CAROLINA UPSTATE... AND A MORE EAST WEST BACK DOOR FRONTAL ORIENTATION ACROSS CENTRAL AND EASTERN NORTH CAROLINA -- BY DAYBREAK. LOW LEVEL CONVERGENCE INVOF THIS DIFFUSING (OWING TO BEING LEFT BEHIND BY THE PARENT SHORT WAVE TROUGH) FRONTAL ZONE AND THE SEA BREEZE...AMIDST RESIDUALLY RICH BOUNDARY LAYER MOISTURE AT OR ABOVE 70 DEGREES...MAY SUPPORT ISOLATED TO WIDELY SCATTERED AFTERNOON STORMS OVER SOUTHERN AND EASTERN NORTH CAROLINA. SOME OF THIS CONVECTION WILL LIKELY PROPAGATE FROM THE SANDHILLS AND SOUTHERN-CENTRAL COASTAL PLAIN NORTHWARD INTO PORTIONS OF THE PIEDMONT BEFORE DISSIPATING WITH NOCTURNAL COOLING DURING THE EVENING. HIGHS IN THE LOWER TO MIDDLE 90S. SUNDAY NIGHT: SOME OF THIS CONVECTION MAY CONTINUE TO PULSE ALONG OUTFLOW AND IN RESPONSE TO THE LATE NIGHT ARRIVAL OF DEEPER LAYER FORCING COURTESY OF THE NEXT SHORT WAVE TROUGH ALOFT...PARTICULARLY OVER PORTIONS OF THE WESTERN AND SOUTHERN PIEDMONT. LOWS GENERALLY 70 TO 75. MONDAY AND MONDAY NIGHT: NWP GUIDANCE INDICATES THE APPROACH OF THE AFOREMENTIONED SHORT WAVE TROUGH ALOFT WILL HELP FURTHER ORGANIZE AND DEEPEN THE LOW INITIALLY OVER THE SOUTH CAROLINA UPSTATE...WHICH MAY THEN DRIFT SLOWLY NORTHEASTWARD TOWARD CENTRAL NORTH CAROLINA EARLY MONDAY. THIS FEATURE WILL FOCUS LOW LEVEL CONVERGENCE AND ISENTROPIC UPGLIDE IN SOUTH TO SOUTHEAST 850 MILLIBAR FLOW ATOP THE DIFFUSING FRONTAL ZONE/REMNANT OUTFLOW...AND LEAD TO SCATTERED TO NUMEROUS STORMS AS THE BOUNDARY LAYER DESTABILIZES AND WARMS INTO THE MIDDLE 80S TO AROUND 90 DEGREES. HAVE ACCORDINGLY RAISED POPS INTO THE 40 TO 50 PERCENT CHANCE RANGE. THIS CONVECTION WILL LIKELY NOCTURNALLY WANE FROM WEST TO EAST AS THE PARENT WAVE ALOFT DRIFTS TOWARD THE COAST OVERNIGHT. A LACK OF ANY SIGNIFICANT WIND THROUGH THE COLUMN SUGGESTS THE STORMS THROUGHOUT THE PERIOD WILL BE DISORGANIZED/PULSE IN NATURE...CAPABLE OF PRODUCING PRECIPITATION LOADED DOWNBURST WINDS. && .LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 255 PM FRIDAY... A LONG WAVE TROUGH ALOFT WILL PERSIST OVER THE EAST COAST THROUGHOUT THE WEEK. NUMEROUS SHORT WAVELENGTH EMBEDDED SHORT WAVE TROUGHS OR IMPULSES... AND A PERSISTENT LOW LEVEL TROUGH/CONVERGENCE AXIS BENEATH THE CYCLONIC FLOW ALOFT...WILL FAVOR ABOVE AVERAGE AND DIURNALLY MAXIMIZED CHANCES OF WEAKLY SHEARED PULSE CONVECTION IN THE 30 TO 40 PERCENT RANGE...AMIDST A VERY MOIST ENVIRONMENT CHARACTERIZED BY PRECIPITABLE WATER VALUES AROUND TWO INCHES... THROUGHOUT THE PERIOD. LOWER HEIGHTS WITHIN THE TROUGH ALOFT... AND AFOREMENTIONED CONVECTION AND ASSOCIATED CLOUD COVER...SHOULD HOLD TEMPERATURES CLOSER TO AVERAGE - WITHIN A FEW DEGREES OF 90 FOR HIGHS...AND GENERALLY IN THE LOWER TO MIDDLE 70S FOR LOWS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 115 PM... 24 HOUR TAF PERIOD: CURRENTLY VFR CONDITIONS ARE PREVAILING AT ALL LOCATIONS. AS A LOW MOVES OUT OF VIRGINIA TO THE NORTHEAST...AN ASSOCIATED TROUGH OR WEAK FRONTAL BOUNDARY WILL BE DRAGGED ACROSS THE AREA THIS AFTERNOON/EVENING. THE BEST CHANCE FOR CONVECTION WILL BE IN THE TRIAD AT KINT AND KGSO. WITH A CUMULUS FIELD ALREADY DEVELOPING...THE FOCUS FOR STORMS WILL FIRST BE IN THE NORTHWEST WITH CONVECTION DEVELOPING IN THE FOOTHILLS OR ROLLING OFF THE MOUNTAINS LATER THIS AFTERNOON. WHILE A SEVERE WEATHER OUTBREAK IS NOT ANTICIPATED...A FEW OF THESE CELLS COULD BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. HAVE INCLUDED STORMS AS A TEMPO GROUP IN THE TRIAD FROM 21Z FRIDAY THROUGH 00Z SATURDAY. AS THE EVENING PROGRESSES...THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL MOVE TO THE EAST AFFECTING KRDU SOMETIME BETWEEN 22Z FRIDAY AND 02Z SATURDAY. THE THREAT WILL CONTINUE IN THE EAST LATER ON BUT HAVE LEFT MENTION OF THUNDER OUT FOR THE EASTERN SITES AT THIS TIME AS IT WILL NOT MOVE INTO THE AREA UNTIL AFTER THE CRITICAL TAF PERIOD. MORE DETAILS FOR THE EAST WILL FOLLOW WITH THE NEXT ISSUANCE AT 00Z AND WILL AMEND AS NEEDED IN THE SHORT TERM. WINDS SHOULD REMAIN FAIRLY LIGHT BUT WILL BE SWITCHING TO NORTHWESTERLY AFTER THE PASSAGE OF THE TROUGH. EASTERN SITES MAY NOT REALIZE THIS WIND SHIFT HOWEVER AND COULD STAY SOUTHWESTERLY THROUGH THE TAF PERIOD. REGARDLESS...WINDS WILL BE LIGHT 5-10 KNOTS. THE ONLY VISIBILITY RESTRICTIONS THROUGH THE TAF PERIOD SHOULD BE WITHIN THUNDERSTORMS...OTHERWISE NO FOG OR LOW STRATUS IS EXPECTED. LONG TERM: DIURNAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE BULK OF NEXT WEEK WITH MONDAY AFTERNOON BEING THE LARGEST THREAT FOR SHOWERS AND THUNDERSTORMS AS A LOW DEVELOPS OVER CENTRAL NORTH CAROLINA. THIS MAY YIELD PERIODS OF ADVERSE AVIATION CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR NCZ010-011-026>028-041>043-073>078-083>086-088-089. && SYNOPSIS...ELLIS NEAR TERM...ELLIS SHORT TERM...NP LONG TERM...MWS AVIATION...ELLIS
Hazardous weather outlook, Jul 27, 4:36 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 436 AM EDT FRI JUL 27 2012 NCZ010-011-026>028-041>043-073>078-083>086-088-089-280845- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 436 AM EDT FRI JUL 27 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN ON SATURDAY OVER PORTIONS OF THE EASTERN PIEDMONT AND COASTAL PLAIN...WITH A MAIN THREAT OF DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD STAY ALERT AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ007>009-021>025-038>040-280845- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM- 436 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS ON THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS. TEMPERATURES IN THE MID AND UPPER 90S...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES...ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD STAY ALERT AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 27, 2:35 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 4 N RAMSEUR 35.80N 79.64W
07/27/2012 RANDOLPH NC EMERGENCY MNGR
TREE BLOWN DOWN ON A HOUSE... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1200740
SECSpecial weather statement, Jul 27, 2:35 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT FRI JUL 27 2012
NCZ011-271900-
HALIFAX-
235 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HALIFAX COUNTY THROUGH 300
PM EDT...
AT 236 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF ROSEMARY...OR ABOUT 10 MILES WEST OF ROANOKE RAPIDS...MOVING
NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSEMARY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3651 7781 3648 7776 3649 7773 3649 7766
3648 7763 3645 7763 3643 7759 3642 7760
3632 7786 3633 7792 3649 7790 3651 7788
TIME...MOT...LOC 1836Z 244DEG 11KT 3644 7781Special weather statement, Jul 27, 3:31 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT FRI JUL 27 2012
NCZ011-272000-
HALIFAX-
331 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHEAST HALIFAX COUNTY
THROUGH 400 PM EDT...
AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROANOKE RAPIDS...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROANOKE RAPIDS AND
WELDON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 171 AND 173.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3649 7764 3645 7762 3644 7760 3643 7759
3642 7756 3641 7754 3639 7754 3638 7774
3648 7776 3649 7773
TIME...MOT...LOC 1929Z 259DEG 17KT 3644 7764Special weather statement, Jul 27, 3:54 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT FRI JUL 27 2012
NCZ021-038-272045-
DAVIDSON-FORSYTH-
354 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 445
PM EDT...
AT 352 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEWISVILLE...OR ABOUT 7 MILES NORTHWEST OF WINSTON-SALEM...MOVING
EAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WINSTON-SALEM..
PFAFFTOWN... WALKERTOWN...KERNERSVILLE...BELEWS CREEK.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 MPH.
BRIEF HEAVY RAIN.
CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3613 8045 3614 8044 3616 8045 3626 8044
3626 8004 3600 8005 3597 8040 3599 8043
3601 8042 3605 8047
TIME...MOT...LOC 1952Z 253DEG 31KT 3616 8025
BADGETTLocal storm report, Jul 27, 4:15 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 1 ESE ROANOKE RAPIDS 36.45N 77.64W
07/27/2012 E0.75 INCH HALIFAX NC TRAINED SPOTTER
DIME SIZE HAIL
&&
EVENT NUMBER RAH1200741
SECLocal storm report, Jul 27, 4:26 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 W PFAFFTOWN 36.15N 80.31W
07/27/2012 FORSYTH NC TRAINED SPOTTER
TREES AND POWER LINES DOWN... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1200742
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:43 PM EDT | Special Weather Statement | RAH | Randolph | 62 min |
| Jul 27, 2:27 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange, Randolph | 29 min |
| Jul 27, 2:35 PM EDT | Special Weather Statement | RAH | Halifax | 25 min |
| Jul 27, 2:44 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 46 min |
| Jul 27, 3:31 PM EDT | Special Weather Statement | RAH | Halifax | 29 min |
| Jul 27, 3:54 PM EDT | Special Weather Statement | RAH | Forsyth | 51 min |
| Jul 27, 4:13 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 47 min |
| Jul 27, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 60 min |
| Jul 27, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Person | 55 min |
| Jul 27, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Granville, Orange, Person | 56 min |
| Jul 27, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange, Randolph | 66 min |
| Jul 27, 6:36 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Vance, Warren | 54 min |
| Jul 27, 7:04 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Randolph, Stanly | 56 min |
| Jul 27, 7:05 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Wake | 55 min |
| Jul 27, 7:21 PM EDT | Special Weather Statement | RAH | Wayne | 54 min |
| Jul 27, 7:35 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Lee, Moore, Orange, Randolph | 40 min |
| Jul 27, 7:43 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.